Anecdotal Response to Amphotericin in a Patient with Probable Susac Syndrome: Implications in the Pathogenesis

Authors

  • Raquel Gil-Gouveia Department of Neurology. Hospital da Luz. Lisboa.
  • Natália Marto Department of Internal Medicine. Hospital da Luz. Lisboa.
  • Pedro Vilela Department of Neurorradiology. Hospital da Luz. Lisboa.
  • Ana Catarino Department of Pathology. Hospital da Luz. Lisboa.

DOI:

https://doi.org/10.20344/amp.10541

Keywords:

Amphotericin B, Meningoencephalitis, Susac Syndrome

Abstract

Susac syndrome is a rare, probably immune-mediated endotheliopathy presenting with encephalopathy, sensorineural hearing loss and retinal arterial occlusions. A 33-year-old female with Susac syndrome was worsening despite high-dose steroids so a brain biopsy was performed which suggested a possible fungal infection. Treatment with amphotericin B resulted in prompt reversal of symptoms and radiological findings, and no further symptoms occurred during 8 years of follow-up. A diagnosis of fungal infection was not confirmed. The etiology of Susac syndrome is unknown and this anecdotal observation suggests that an infectious agent susceptible to amphotericin might have caused or triggered Susac syndrome in this patient.

Downloads

Download data is not yet available.

Downloads

Published

2019-11-04

How to Cite

1.
Gil-Gouveia R, Marto N, Vilela P, Catarino A. Anecdotal Response to Amphotericin in a Patient with Probable Susac Syndrome: Implications in the Pathogenesis. Acta Med Port [Internet]. 2019 Nov. 4 [cited 2023 Feb. 7];32(11):727-30. Available from: https://www.actamedicaportuguesa.com/revista/index.php/amp/article/view/10541

Issue

Section

Case Report